WALTER H.C. BURGDORF, M.D.; DENNIS A. WEIGAND, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Kutty and associates (1) report hair loss after the use of 5-aminosalicylic acid enemas. Hair loss is too inexact a term to allow satisfactory understanding. Patients with severe inflammatory bowel disease are likely to develop telogen effluvium, which is a widespread loss of hair after major metabolic events. This disorder can be easily diagnosed because the bulk of the hairs that are lost have the characteristic bulbs of telogen hairs, and are of equal diameter and color.
In contrast, an anagen hair loss with immediate damage to the hair root from 5-aminosalicylic acid enemas would be most
BURGDORF WH, WEIGAND DA. Hair Loss with 5-Aminosalicylic Acid Enemas. Ann Intern Med. 1983;98:419. doi: https://doi.org/10.7326/0003-4819-98-3-419_1
Download citation file:
Published: Ann Intern Med. 1983;98(3):419.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use